Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 4, 2017, 9:59 PM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2017, 9:59 PM EST (02:59 UTC)
- Expired
- Jan 6, 2017, 3:57 AM EST
- In force
- 30 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
789 WHUS73 KAPX 050259 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 959 PM EST WED JAN 4 2017 LSZ321-322-051100- /O.CAN.KAPX.GL.W.0001.000000T0000Z-170105T0500Z/ /O.NEW.KAPX.SC.Y.0002.170105T0259Z-170105T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 959 PM EST WED JAN 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-051100- /O.CAN.KAPX.GL.W.0001.000000T0000Z-170105T0500Z/ /O.NEW.KAPX.SC.Y.0002.170105T0259Z-170105T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 959 PM EST WED JAN 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-051100- /O.CAN.KAPX.GL.W.0001.000000T0000Z-170105T0500Z/ /O.NEW.KAPX.SC.Y.0002.170105T0259Z-170105T2200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 959 PM EST WED JAN 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
4 follow-up statements
704 WHUS73 KAPX 050856 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 356 AM EST THU JAN 5 2017 LSZ321-322-051700- /O.CON.KAPX.SC.Y.0002.000000T0000Z-170105T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 356 AM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-051700- /O.CON.KAPX.SC.Y.0002.000000T0000Z-170105T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 356 AM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-051700- /O.CON.KAPX.SC.Y.0002.000000T0000Z-170105T2200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 356 AM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
745 WHUS73 KAPX 051552 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1052 AM EST THU JAN 5 2017 LSZ321-322-052200- /O.CON.KAPX.SC.Y.0002.000000T0000Z-170105T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1052 AM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-052200- /O.CON.KAPX.SC.Y.0002.000000T0000Z-170105T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1052 AM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-052200- /O.CON.KAPX.SC.Y.0002.000000T0000Z-170105T2200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1052 AM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
313 WHUS73 KAPX 052043 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 343 PM EST THU JAN 5 2017 LSZ321-322-052145- /O.CAN.KAPX.SC.Y.0002.000000T0000Z-170105T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 343 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-341-342-344>346-060445- /O.EXT.KAPX.SC.Y.0002.000000T0000Z-170106T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 343 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-060445- /O.EXT.KAPX.SC.Y.0002.000000T0000Z-170106T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 343 PM EST THU JAN 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
645 WHUS73 KAPX 060857 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EST FRI JAN 6 2017 LHZ345>349-LMZ323-341-342-344>346-061000- /O.CAN.KAPX.SC.Y.0002.000000T0000Z-170106T1000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 357 AM EST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 9:52 PM EST, 7 minutes earlier.
Area forecast discussion, Jan 4, 9:52 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
952 PM EST Wed Jan 4 2017
.UPDATE...
Issued at 937 PM EST Wed Jan 4 2017
Transition to more of a pure lake effect regime complete as
earlier deep forcing has departed well to our northeast. Deep
layer caa continues however, with h8 temperatures approaching -20c
over the big waters. Simple magnitude of air/water temperature
difference continues to drive lake snows, targeting the
traditional northwest flow belts of eastern upper, with more of a
west northwest flavor to the flow regime across northern Lake
Michigan. Upstream dry air rather impressive (see 0.09 pwat values
on KGRB 00z sounding) and showing signs of taking its toll on
northern Lake Michigan convection. With that said, focused surface
convergence axis laying out across the center of the warned area
continues to compensate plenty, with recent radar trends showing
transient areas of nearly one inch per hour snowfall rates. Simply
see little evidence of this changing, although slowly backing wind
fields may push better snows a touch further north with time across
central Antrim and Otsego counties. All told, still think another
few inches of fresh snow tonight, with more expected Thursday and
Thursday night as low level convergence axis is maintained. Simple
magnitude of Lake Superior fetch overcoming any dry air issues,
with maintenance of well developed banding structures. Main center
of impact has been largely just west of our area. This is expected
to change overnight as winds slowly back over the big lake, with
eventual well organized bands likely impacting areas north of
M-28. Several more inches of snow likely in this area, with much
more expected Thursday into Thursday night. Given above, all
inherited warning and advisories will remain as this long duration
event continues.
&&
.NEAR TERM...(Tonight and Thursday)
Issued at 319 PM EST Wed Jan 4 2017
...Prolonged lake effect snow event continues...
High Impact Weather Potential...Significant accumulating lake effect
snow along with windy conditions causing continued hazardous travel
conditions.
Pattern Synopsis/Forecast...Deep surface low continues to exit east
thru southern Quebec. Closed upper low has pushed just east of Upper
Michigan this afternoon...with the core of arctic air now entering
northern Minnesota. First day of what looks to be a prolonged lake
effect snow event has featured periods of heavy snow and W/NW winds
gusting to 25 to 35 mph resulting in significant reduction in vsbys
due to falling/blowing snow. Mosaic regional radar continues to tell
the tale...showing lake effect snow bands streaming into almost all
of Michigan...pushed further inland than usual by those strong W/NW
winds. Many locations within the warning/advisory areas have been
reporting vsbys of 1/2 mile or less a times today...with some harder
hit areas showing a relatively steady 1/2 mile or less due to
falling/blowing snow. Overall wx pattern changes very little as we
head into tonight and thru the day on Thursday as cold air and
strong over-lake remain in place and W/NW low level flow holds near
steady. Wind speeds do diminish a bit by Thursday...but should still
remain strong/gusty enough to still produce some blowing/drifting
snow.
Primary Forecast Concerns...Main forecast issue thru Thursday is
headline management with respect to additional snow amounts and the
potential for continued hazardous driving conditions due to falling/
blowing/drifting snow. No doubt lake effect snow showers will
continue to stream into much of our CWA over the next 24 hours (at
least). Additional snow amounts thru Thursday afternoon will range
from up to 8 inches within the advisory areas to near 14 inches for
some locations within the warned areas. Expect continued poor vsbys
and poor road conditions due to falling/blowing/drifting snow.
Also...apparent temps will remain below zero due to the combo of
temps mainly in the teens and winds gusting to 25 to 35 mph. In
coordination with adjacent offices and the short term forecast...
have decided to extend the current headlines all the way thru Friday
with the expectation of very little change in overall wx pattern and
thus a continuation of this prolonged lake effect snow event into
Friday (at least).
&&
.SHORT TERM...(Thursday night through Saturday)
Issued at 319 PM EST Wed Jan 4 2017
...Severe Winter Weather Continues...
High Impact Weather Potential: Accumulating lake effect snow, poor
visibility and hazardous travel.
Pattern Synopsis/Forecast: Deep trough over the Great Lakes with
embedded shortwaves continue to produce significant lake effect snow
downwind of Lake Michigan and Lake Superior. Few changes Thursday
night into early Friday with near steady west-northwest flow, deep
moisture and cyclonic flow. Forecast soundings show much of the
moisture colder than -15c (favored DGZ), which should begin to play
out with smaller flake sizes and less accumulation. Gradient also
relaxing through this time, resulting in lighter winds. So although
west-northwest flow lake effect will continue, think accumulations
will not be as high given the less favorable thermodynamics. The
approach of the next shortwave will gradually back the low level
flow more west-southwest during the second half of Friday, which
will spread out the snow accumulations and shift the main activity
toward the Tip of the Mitt.
First shortwave slides across the area Friday night, with some
enhanced west-southwest flow lake snows along the Lake Michigan
coast, and broader light synoptic snows further east. Cold core
arctic airmass is reinforced behind this shortwave on Saturday, with
yet another upstream wave on its heels with additional lake effect
snow expected. The varying wind directions Friday night into
Saturday will likely limit accumulations. West-northwest flow lake
effect becomes re-established later Saturday. Potential for a band
of heavy snow to slide into northern parts of Chippewa County on
Saturday as a low level convergence axis slides south. This could
result in several inches of accumulation. All in all, a period of
severe winter weather across the northern Great Lakes.
Arctic air firmly entrenched over the Great Lakes into the weekend
with high temperatures in the teens and lows in the single digits.
.LONG TERM...(Saturday night through Wednesday)
Issued at 319 PM EST Wed Jan 4 2017
High Impact Weather Potential...Yes, continued significant lake
snows expected in the Lake Michigan and Lake Superior snowbelts into
early Sunday, as sfc-925mb NW winds and 850mb temps linger around
-22c.
An active pattern to continue through the period. The deep upper
low, which settled into the region earlier during the weekend, will
remain anchored over the Great Lakes through Sunday night, before
exiting east to begin the upcoming work week. 850mb temps in this
pattern will recover quickly from -22c Sunday, to between -3c and 0c
Wednesday. High temperatures in this pattern will warm from below
normal readings in the teens Sunday, to above normal readings in the
lower 30s for Tuesday and Wednesday. At the sfc, a narrow area of
high pressure will slide over the region Sunday, before yet another
storm system organizes over the Plains and lifts into the Great
lakes by Wednesday.
Overall will mention some lake snows over the wrn lakes through
Monday with widespread snow spreading across nrn Mi Tuesday and
Wednesday. Some rain snow mix is possible Tuesday night and Wednesday
as warmer air lifts into the region.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 647 PM EST Wed Jan 4 2017
More of the same, with lake effect snow showers targeting the
traditional snow belts of northern Michigan. Primary impacts at
KTVC and KPLN, where periods of IFR conditions are expected in
heavier snow bands. Less impacts elsewhere, although brief
periods of reduced visibility and low cigs in meandering snow
bands are expected. Winds will remain somewhat gusty, producing
some blowing and drifting snow.
Current 20 to 1 snow to liquid ratios will lower some as the
atmosphere continues to cool. Would expect a somewhat "heavier"
16-18 to 1 ratios on Thursday.
&&
.MARINE...
Issued at 319 PM EST Wed Jan 4 2017
Winds are periodically gusting to gale force across almost all of
our nearshore areas...and expect this will likely continue thru the
evening hours. Have therefore opted to upgrade previous SCA areas to
gale warnings thru 05Z. Some areas may need to have the gale
warnings extended a bit further...but will make that determination
this evening. Lake effect snow showers will continue all the way in
to the weekend.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 4 PM EST Friday for MIZ016-017-023-
025-026-029-031>033.
WINTER STORM WARNING until 4 PM EST Friday for MIZ019>022-027-
028.
LAKE EFFECT SNOW WARNING until 4 PM EST Friday for MIZ008.
LAKE EFFECT SNOW ADVISORY until 4 PM EST Friday for MIZ015.
LH...SMALL CRAFT ADVISORY until 5 PM EST Thursday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 5 PM EST Thursday for LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY until 5 PM EST Thursday for LSZ321-322.
&&
UPDATE...MSB
NEAR TERM...MLR
SHORT TERM...JRK
LONG TERM...SWR
AVIATION...MSB
MARINE...MLRHazardous weather outlook, Jan 4, 9:57 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 957 PM EST WED JAN 4 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-051200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 957 PM EST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. LAKE EFFECT SNOWS WILL CONTINUE TO TARGET THE TRADITIONAL SNOW BELTS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN. PLEASE SEE ONGOING WARNINGS AND ADVISORIES FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LAKE EFFECT SNOWS WILL CONTINUE TO TARGET THE TRADITIONAL SNOW BELTS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN THROUGH FRIDAY. PLEASE SEE ONGOING WARNINGS AND ADVISORIES FOR ADDITIONAL DETAILS. MIXED PRECIPITATION IS POSSIBLE LATER TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. MSB
In the hours before
Local storm report, Jan 4, 9:16 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
916 PM EST WED JAN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM SNOW 3 SSE SUTTONS BAY 44.94N 85.63W
01/04/2017 M7.0 INCH LEELANAU MI PUBLIC
24HR TOTAL THRU 9PM.
&&
SWRLocal storm report, Jan 4, 9:25 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
925 PM EST WED JAN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM SNOW HARBOR SPRINGS 45.43N 84.98W
01/04/2017 M4.0 INCH EMMET MI PUBLIC
24HR TOTAL THRU 9PM.
&&
SWRLocal storm report, Jan 4, 9:30 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
930 PM EST WED JAN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM SNOW 5 WSW GAYLORD 45.01N 84.77W
01/04/2017 M13.0 INCH OTSEGO MI PUBLIC
24HR TOTAL THRU 9PM.
&&
SWRLocal storm report, Jan 4, 9:50 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
950 PM EST WED JAN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM SNOW 1 NW WATERS 44.91N 84.72W
01/04/2017 M10.9 INCH OTSEGO MI CO-OP OBSERVER
24HR TOTAL THRU 7PM. NWS GAYLORD.
&&
SWRLocal storm report, Jan 4, 9:53 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
953 PM EST WED JAN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM SNOW MILLERSBURG 45.34N 84.06W
01/04/2017 M3.0 INCH PRESQUE ISLE MI PUBLIC
24HR TOTAL THRU 9PM.
&&
SWRLocal storm report, Jan 4, 9:54 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
954 PM EST WED JAN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM SNOW VANDERBILT 45.15N 84.66W
01/04/2017 M6.0 INCH OTSEGO MI PUBLIC
24HR TOTAL THRU 9PM.
&&
SWRNearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.